Published: September 15, 2020
- Many commonly used medications from a wide array of drug classes may cause or worsen a variety of arrhythmias.
- While many clinicians and investigators realize drugs can induce QT interval prolongation and torsades de pointes (TdP), drugs can also trigger or exacerbate other atrial and ventricular arrhythmias.
- This scientific statement is intended to increase awareness of specific drugs and drug classes that may cause arrhythmias, as well as awareness of distinct arrhythmias that drugs may induce.
- Commentary: Drug Proarrhythmia by John D. Fisher, MD, FAHA
- Top Things to Know: Drug-Induced Arrhythmias
- AHA News: Be aware of how drugs can affect heart rhythms, report says
- News Release: Identifying, preventing and managing heart rhythm side effects of medicines
- 2019 Focused Update of the 2014 Guideline for the Management of Patients With Atrial Fibrillation
- 2017 Guideline for Management of Patients With Ventricular Arrhythmias and the Prevention of Sudden Cardiac Death
- 2015 Guideline for the Management of Adult Patients With Supraventricular Tachycardia
- 2010 Prevention of Torsade de Pointes in Hospital Settings